Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 241, NWS Atlanta, GA

June 29, 2007Harris County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2007, 5:18 PM EDT for Harris County, Troup County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2007, 5:18 PM EDT (21:18 UTC)
Expired
Jun 29, 2007, 5:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Harris County, GA, Troup County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 292119
SVRFFC
GAC145-285-292145-
/O.NEW.KFFC.SV.W.0241.070629T2118Z-070629T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
  SOUTHWESTERN TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 545 PM EDT

* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED WEST OF JONES 
  CROSSROADS AND WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHITESVILLE...WEST POINT AND SOUTHERN PORTIONS OF WEST POINT 
  LAKE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3275 8513 3278 8512 3283 8516 3287 8516
      3291 8519 3299 8520 3301 8513 3299 8503
      3280 8498 3272 8510

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:45 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 29, 3:45 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI JUN 29 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER AREA FROM
SURFACE LOW PRESSURE/SURFACE TROUGH...MOISTURE AND INSTABILITY. THIS
ACTIVITY WILL LIKELY CONTINUE INTO THE EVENING THEN DIMINISH. STORMS
ARE SLOW MOVING SO HEAVY RAIN AMOUNTS CAN BE EXPECTED ALONG WITH
STRONG WINDS AND HAIL.

SLOW MOVING COLD FRONT STILL FORECAST TO MOVE INTO N GA SATURDAY.
QUESTION IS WILL IT MAKE IT TO CENTRAL TO S GA SUNDAY. CENTRAL GA
MAY BE AS FAR AS IT GOES IN THIS TIME FRAME AS LOW PRESSURE ON THE
FRONT OVER GA SLOWS ANY S PROGRESS. GUIDANCE CONTINUES WITH POPS WAY
TOO LOW AND DECIDED TO JUST MAKE ADJUSTMENTS TO PREVIOUS FORECAST
POPS. PLENTY OF MOISTURE...INSTABILITY WITH POTENTIAL CONVERGENT LOW
LEVEL FLOW SO SCATTERED STRONG SHOWERS/THUNDERSTORMS LOOK
REASONABLE. MAY NEED TO RAISE THESE POPS SOME CLOSE TO AND S OF THE
SURFACE SYSTEM BOTH SATURDAY AND SUNDAY.

SUMMER TIME TEMPERATURES CONTINUING...COOLING SLIGHTLY FOR N GA.

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS PERIOD STARTS WITH MUCH UNCERTAINTY. THERE LOOKS TO BE ENOUGH
PUSH TO GET OUR FRONT TO S GA/N FL MONDAY AS SURFACE HIGH PRESSURE
MOVES TO THE EASTERN SEABOARD WITH INCREASING NW FLOW ALOFT. GFS
WANTS TO DEVELOP SURFACE LOW PRESSURE W INTO AL WITH INCREASING
MOISTURE OVER THE E SIDE OF THE CWA. IF THIS HAPPENS THEN PRECIP
POTENTIAL WILL CONTINUE OVER MUCH OF THE CWA. MOISTURE THEN MOVES S
AND E WITH DIMINISHING PRECIP CHANCES FOR TUESDAY AND MINIMAL
CHANCES FOR WEDNESDAY. MOISTURE QUICKLY RETURNS FOR THURSDAY AS
ANOTHER COLD FRONT APPROACHES WITH STRONGER WNW FLOW ALOFT. FRONT
LOOKS TO MOVE TO CENTRAL GA OR SO FRIDAY WITH RAPIDLY DIMINISHING
PRECIP CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  94  70  92  70 /  60  40  40  30  20
ATLANTA         71  91  72  90  71 /  50  40  40  30  20
BLAIRSVILLE     65  85  65  84  64 /  60  40  40  30  20
CARTERSVILLE    69  91  69  89  67 /  60  40  40  30  20
COLUMBUS        74  93  74  93  73 /  50  40  40  50  30
GAINESVILLE     70  91  70  89  69 /  60  40  40  30  20
MACON           71  94  71  96  72 /  50  50  50  50  30
ROME            69  90  69  88  69 /  60  40  40  30  20
PEACHTREE CITY  68  91  68  90  68 /  50  40  40  30  20
VIDALIA         73  94  73  93  74 /  20  50  50  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL
Hazardous weather outlook, Jun 29, 11:45 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT FRI JUN 29 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS NORTH GEORGIA. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL
GEORGIA THIS AFTERNOON THROUGH EARLY EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE WAS LOCATED FROM THE SOUTH ATLANTIC INTO THE
SOUTHEASTERN UNITED STATES. A COLD FRONT STRETCHING FROM THE MID
ATLANTIC STATES ACROSS KENTUCKY TO OKLAHOMA WILL WEAKEN WHILE
PUSHING SOUTH INTO NORTH GEORGIA BY LATE DAY.

.PRIMARY HAZARDS...
DAMAGING DOWNBURST WINDS...LARGE HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP
THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. LOCALLY HEAVY
RAINFALL AND FLOODING WILL ALSO BE POSSIBLE WITH THE SLOW MOVING
THUNDERSTORMS. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL
BE NORTH OF A CEDARTOWN TO ATHENS LINE.

.DISCUSSION...
A WEAK COLD FRONT MOVING INTO NORTH GEORGIA WILL PROVIDE LOW LEVEL
FORCING TO HELP INITIATE AND MAINTAIN THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING. INSTABILITY WILL BE FAIRLY HIGH AS WELL
WITH CAPE VALUES RANGING FROM 1500 TO 2500 THIS AFTERNOON AND
LIFTED INDEX READINGS FROM -3 TO -5. VERTICAL WIND SHEAR WILL BE
WEAK...ESPECIALLY ACROSS CENTRAL GEORGIA..SO ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...WITH MODERATE INSTABILITY
AND LOW LEVEL LIFTING DUE TO THE COLD FRONT...SCATTERED THUNDERSTORMS
ARE EXPECTED...A FEW OF WHICH COULD BE SEVERE AND MAY PRODUCE
ISOLATED AREAS OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AND MORE LIKELY
ON SUNDAY. AFTER A RELATIVELY DRY PERIOD MONDAY THROUGH WEDNESDAY
...THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 29, 4:59 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT FRI JUN 29 2007

GAZ066-292130-
459 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TROUP COUNTY
UNTIL 530 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LONG CANE. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TROUP COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LA GRANGE AND LONG CANE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 29, 5:00 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     MILLEDGEVILLE           33.09N 83.24W
06/29/2007                   BALDWIN            GA   LAW ENFORCEMENT

            TWO POWER LINES DOWN.

0439 PM     LIGHTNING        MILLEDGEVILLE           33.09N 83.24W
06/29/2007                   BALDWIN            GA   LAW ENFORCEMENT

            REPORTED SEVERAL FIRES STARTED BY LIGHTNING.

&&

GRIFFITH
Local storm report, Jun 29, 5:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     LIGHTNING        9 NE GRAY               33.10N 83.43W
06/29/2007                   JONES              GA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING AT A LOCATION OFF OF HOMER
            CHILES ROAD NEAR HWY 129 IN ETHRIDGE.

&&

GRIFFITH
Local storm report, Jun 29, 5:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     LIGHTNING        NEWNAN                  33.38N 84.79W
06/29/2007                   COWETA             GA   LAW ENFORCEMENT

            LIGHTNING STRUCK AND SET FIRE TO TRANSFORMER ON GRAYSON
            TRAIL.

&&

GRIFFITH
Special weather statement, Jun 29, 5:15 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT FRI JUN 29 2007

GAZ107-292145-
515 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PULASKI COUNTY
UNTIL 545 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWKINSVILLE. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PULASKI COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WALLACE AND HAWKINSVILLE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 5:17 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT FRI JUN 29 2007

GAZ074-292145-
517 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WASHINGTON
COUNTY UNTIL 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HARRISON. THE THUNDERSTORM WAS
NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE OCONEE...DEEPSTEP...TENNILLE...SANDERSVILLE AND
HARRISON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 11:03 PM EDTFlash Flood WarningFFCHall3 hr
Jun 28, 11:23 PM EDTFlash Flood WarningFFCLumpkin3 hr
Jun 29, 2:23 PM EDTSevere Thunderstorm WarningFFCLamar37 min
Jun 29, 2:40 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren35 min
Jun 29, 2:46 PM EDTSevere Thunderstorm WarningFFCJasper44 min
Jun 29, 2:50 PM EDTSevere Thunderstorm WarningFFCUpson25 min
Jun 29, 3:00 PM EDTSevere Thunderstorm WarningFFCTalbot30 min
Jun 29, 3:14 PM EDTSevere Thunderstorm WarningFFCWarren46 min
Jun 29, 3:30 PM EDTSevere Thunderstorm WarningFFCMacon30 min
Jun 29, 3:56 PM EDTSevere Thunderstorm WarningFFCJones34 min
Jun 29, 4:00 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock30 min
Jun 29, 4:43 PM EDTSevere Thunderstorm WarningFFCCoweta32 min
Jun 29, 4:48 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson27 min
Jun 29, 4:50 PM EDTSevere Thunderstorm WarningFFCCarroll25 min
Jun 29, 5:03 PM EDTSevere Thunderstorm WarningFFCHeard27 min
Jun 29, 5:07 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens23 min
Jun 29, 5:08 PM EDTSevere Thunderstorm WarningFFCCarroll37 min
Jun 29, 5:14 PM EDTSevere Thunderstorm WarningFFCCoweta31 min
Jun 29, 6:09 PM EDTSevere Thunderstorm WarningFFCFayette, Fulton36 min
Jun 29, 7:05 PM EDTSevere Thunderstorm WarningFFCCobb25 min
Jun 29, 7:39 PM EDTSevere Thunderstorm WarningFFCCobb51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.